Effexor & Alcohol: Female teacher found not criminally responsible for sex with male teen student

Paragraphs six through nine read:  “According to a statement of facts agreed upon by the Crown and defence, during the summer of 2008 Francoeur was mistakenly diagnosed with major depression and prescribed an anti-depressant drug known as Effexor. During the next few months, she underwent a radical change.”

“Francoeur actually has bipolar disorder rather than depression ­ and Effexor is known to escalate the  ‘manic’ phase experienced by people with bipolarism, which is characterized by extreme feelings of elation, euphoria, racing thoughts, inability to sleep and difficulty appreciating consequences, court heard.”

“Although she had previously been a very light drinker, Francoeur started using alcohol excessively, Piche told court. She spent money in careless ways, went days without sleep and ate irregularly, losing significant amounts of weight. She talked excessively and tookuncharacteristic shortcuts in caring for her daughters, who were five and seven years old.”

“The changes concerned her family members, who sent a letter to Francoeur’s doctor about the situation.”
———————–

SSRIStories.com & Drugawareness.org note:  There are now 15 cases on SSRI Stories of women school teachers molesting their minor male students.  Bill O’Reilly of the TV talk show, “The Factor” said they are receiving one case report every week. SSRI Stories does not have the resources to investigate these reports in regard to antidepressant use.

SSRIStories.com & Drugawareness.org note: Another additional note: The Physicians Desk Reference states that antidepressants can cause a craving for alcohol and can cause alcohol abuse. (Check out the SSRIs & Alcohol article at www.drugawareness.org for additional information on alcohol cravings.) Also, the liver cannot metabolize the antidepressant and the alcohol simultaneously, thus leading to higher levels of both alcohol and the antidepressantin the human body. 
http://www.vancouversun.com/news/Teacher+found+criminally+responsible+with+teen+student/4227894/story.html
Effexor & Alcohol: Female teacher found not criminally responsible for sex with male teen student
 
By Lori Coolican, Postmedia News February 4, 2011
 
A Saskatchewan teacher has been found not criminally responsible for having sex with a 15-year-old former student.

Photograph by: Joe Raedle, Getty Images
SASKATOON ­ Family and supporters of a teacher from Shell Lake, Sask., sighed with relief in a Saskatoon courtroom Friday after a judge declared her not criminally responsible, due to mental illness, for a sexual relationship with a 15-year-old former student.

Michelle Francoeur was in an extreme “manic state” and lacked the capacity to make rational decisions when she agreed to have sex with the teen boy on several occasions between Sept. 1 and Nov. 20, 2008, Queen’s Bench Justice Duane Koch found.

“The criminal law does not want to punish people who were suffering a mental disorder at the time of the act,” Crown prosecutor Mitch Piche said outside court.

Francoeur was charged with sexual touching, sexual exploitation and sexual assault against the teen, whose identity is protected by a publication ban, after RCMP received a complaint in December 2008.

She was suspended from her job at the Shell Lake school while the case was before the court.

According to a statement of facts agreed upon by the Crown and defence, during the summer of 2008 Francoeur was mistakenly diagnosed with major depression and prescribed an anti-depressant drug known as Effexor. During the next few months, she underwent a radical change.

Francoeur actually has bipolar disorder rather than depression ­ and Effexor is known to escalate the “manic” phase experienced by people with bipolarism, which is characterized by extreme feelings of elation, euphoria, racing thoughts, inability to sleep and difficulty appreciating consequences, court heard.

Although she had previously been a very light drinker, Francoeur started using alcohol excessively, Piche told court. She spent money in careless ways, went days without sleep and ate irregularly, losing significant amounts of weight. She talked excessively and took uncharacteristic shortcuts in caring for her daughters, who were five and seven years old.

The changes concerned her family members, who sent a letter to Francoeur’s doctor about the situation.

The boy had been in Francoeur’s class the previous school year, but no longer attended the school where she taught. They had exchanged text messages once that summer and one night in October he sent her a flirtatious text that resulted in their first sexual encounter, Piche said.

Several more incidents followed, until the boy’s mother discovered the situation.

Defence lawyer Aaron Fox noted Franceour would likely not have been charged with a crime had the incidents happened six months earlier, before changes to the Criminal Code raised the legal age of consent for sexual activity from 14 to 16.

Shell Lake is 175 kilometres north of Saskatoon.

lcoolican@thestarphoenix.com

676 total views, 7 views today

I Traded Depression for Paxil Psychosis

“I never had a single psychotic episode or symptom until I had taken Paxil and started to become aggressive and delusional.”

 

Hi. I am a 27 year old male with clinical depression, about four months ago my therapist had a Dr. that she works with prescribe me an anti-depression regimen of Paxil, Klonopin, and later Zyprexa.

I had no idea why an anti-psychotic was later included in my treatment until I began doing a little research on SSRI’s. I never had a single psychotic episode or symptom until I had taken Paxil and started to become aggressive and delusional.

I discontinued the Zyprexa (the Dr. did not like that) after reading the prescribing information and found it also had a serotonergic enhancing effect, since it was in my opinion the effects of excess serotonin which were causing my psychotic symptoms in the first place. The combination put me in a dream like state and was causing me wild mood swings ranging from extreme euphoria to severe depression with suicidal thoughts.

I also acquired a bizarre craving for aspartame and would secretly eat it right out of the Equal packets at work.

I also did terrible things to my coworkers like intentionally breaking or tampering with their tools without a hint of guilt because I decided they deserved it. I knew I would never be suspected of it since lying came so easily for me with the medication.

My doctor said there were no drug interactions with the “new generation” antidepressants and over the counter products are all O.K.. Well, I don’t believe that is exactly the case, after taking a cough syrup containing dextromethorphan (HBr) I developed symptoms which I now think were serotonin syndrome. I became very euphoric in a sort of drunken giddy way, felt like I had a fever and was sweating, my joints all hurt and my right hand was clenched and painful to open as well as my jaw, I was dizzy and felt anesthetized (like the feeling of taking a narcotic painkiller like Percocet) and confused, I was having mild hallucinations/visual disturbances ( I went right through two red lights on my way home from work while looking right at them), my pulse kept fluctuating for no reason between bradycardic and tachycardic, my hands and ankles had also swollen and I could not remember what I had done 5 min before. I had difficulty standing and spent the rest of the night sitting in a chair in the dark staring and at some point I suspected something was wrong. My muscles felt very tense so I took 4 of my clonazapam and a doxylamine tablet (I thought maybe I was having an allergic reaction and it was the only antihistamine I had in the house).

Well, I made it through the night and gradually over the next day my symptoms faded. I had seen my doctor the day before when these symptoms were just beginning and tried to explain it to him. He seemed to think I may have been imagining these symptoms and said he couldn’t do anything for me if I was not going to take the medication. He told me that all medications have side-effects, and gradually they diminish (but mine were getting worse).

This all happened a week ago and I have been tapering off them with my doctor’s reluctant approval. I still feel a little strange he (Dr.) said I will for at least several days while my body adjusts to being without the drugs.

I am not so sure which was worse depression or psychosis! I guess it’s a toss-up to which symptom you are more willing to put up with.

KPK

 

1/1/2001

This is Survivor Story number 8.
Total number of stories in current database is 34

413 total views, 3 views today